Volume 13, issue 2 (2009)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Residual finiteness, QCERF and fillings of hyperbolic groups

Ian Agol, Daniel Groves and Jason Fox Manning

Geometry & Topology 13 (2009) 1043–1073
Abstract

We prove that if every hyperbolic group is residually finite, then every quasi-convex subgroup of every hyperbolic group is separable. The main tool is relatively hyperbolic Dehn filling.

Keywords
hyperbolic group, quasiconvex subgroup, residually finite, LERF
Mathematical Subject Classification 2000
Primary: 20E26, 20F67, 20F65
References
Publication
Received: 10 March 2008
Accepted: 4 January 2009
Published: 21 January 2009
Proposed: Benson Farb
Seconded: Mike Freedman, Walter Neumann
Authors
Ian Agol
University of California, Berkeley
970 Evans Hall #3840
Berkeley, CA 94720-3840
USA
Daniel Groves
Department of Math, Stats and Comp Sci
University of Illinois at Chicago
851 S Morgan St
Chicago, IL 60607-7045
USA
Jason Fox Manning
Department of Mathematics
SUNY at Buffalo
Buffalo, NY 14260-2900
USA